MAUDE Adverse Event Report: ARTHREX, INC. 3.9MM BC ACHILLES PARS/ AMSS CC; BIO SOFT TISSUE FIXATN FASTNR

ARTHREX, INC. 3.9MM BC ACHILLES PARS/ AMSS CC; BIO SOFT TISSUE FIXATN FASTNR
Model Number 3.9MM BC ACHILLES PARS/ AMSS CC
Medical Device Problem Codes Break (1069); Material Twisted/Bent (2981)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Insufficient Information (4580)
Date of Event 06/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 06/03/2024, it was reported by a sales representative via (b)(4) that an ar-9929bc-cp 3.9mm bc achilles pars/ amss cc drill ended up breaking off.This occurred during an achilles repair using the pars and midstubstance kit.They inserted the guidewire to drill with our 2.6 cannulated drill at a 45-degree angle in the drill.The patient's bone was so hard that the drill ended up breaking off into the patient's bone.They were not aware of this until they tried to insert the anchor, and the inserter bent because drill shavings were stopping the anchor from entering.Another kit was opened because they needed a new 3.9 swivelock.The surgeon decided to drill again using the solid 2.6 drill in a different hole.The case was completed as per usual and the repair was finished.Before the skin was closed, the surgeon took x-rays to see if they could get the remainder of the drill out of the patient.The x-ray showed that it was lodged inside the calcaneus.The surgeon decided it would be better to leave the drill piece inside of the patient instead of making a larger incision and removing part of his bone to find this piece.The incisions were closed, and jumpstart dressing was placed on top of the incisions.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to improper bone prep; misaligned insertion; prying/leveraging the device during insertion.

Brand Name
3.9MM BC ACHILLES PARS/ AMSS CC
Common Device Name
BIO SOFT TISSUE FIXATN FASTNR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19645912
Report Number1220246-2024-06529
Device Sequence Number12408836
Product Code HWC
UDI-Device Identifier00888867389564
UDI-Public00888867389564
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K201749
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3.9MM BC ACHILLES PARS/ AMSS CC
Device Catalogue NumberAR-9929BC-CP
Device Lot Number15237773
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2024
Supplement Date Received by Manufacturer06/06/2024
06/06/2025
Initial Report FDA Received Date07/01/2024
Supplement Report FDA Received Date12/18/2024
06/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown